Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, I'm new here but have been browsing the forum for a while.

I'll try to keep this short, but I need help.

Basically I have Mild Acne which started when I was about 13. I had a few antibiotic treatments, like Erythromicin etc... and eventually my GP put me on Dianette which controlled it to a better degree.

Unfortunately, I have spent the last 8 years with undiagnosed Dermatillomania, which means that whilst my acne is not terrible, my inability to not pick at the various lumps, bumps, pimples, pustules and the occassional cyst means that it is much worse... and harder to cope with.

I was finally referred to a Derm this year, at which time I was receiving no treatment for my acne, as I had been pulled off Dianette following migraines. Since then I have been forbidden any form of hormonal treatment containing oestrogen as it causes havoc with my body. I'm now on Femulen which is great as a contraceptive- but does nothing for my skin.

The Derm initially put me on Tetracycline and Retin-A gel, both of which had NO effect. I had to wait 6 months for another appointment, and have been put on Trimethoprim and Niacin (sp) Gel. I was on the Trim for 5 days, and had a severe allergic reaction... I was vomiting, had stomach pains, felt very faint and even went blue around my mouth and finger nails. I stopped taking it straight away, and once it had cleared my system I felt much better. I took it all back to the Pharmacy and told them to keep it all. This was 2 weeks ago...

I was dubious about the Trim as it's meant for UTI's... and it turns out, it wasn't right for my acne either. My Derm is insistent that Accutane is the LAST and ONLY thing that will work.

I know that my Dermatillomania doesn't help, but I am soon to have treatment for that... I am convinced that Accutane is a bad option for me, as I am currently suffering with such a complex mental health disorder and also have Alopecia. The last thing I need is a drug which will dry my skin out and potentially have devastating effects on my mood.

Does anyone else have a similar experience? I'm sure there are OTHER options...

:rolleyes:

Share this post


Link to post
Share on other sites

Does anyone have any similar experiences or advice?

I'm considering the Accutane route as my last ditch attempt, but am worried as I've heard it can make hair loss occur, or make it worse... as I already have Alopecia, I'm surprised my Derm recommended it!

If anyone can offer some kind words, advice or anything I'd be so grateful!

Share this post


Link to post
Share on other sites

I would not risk my body to these drugs and end up with problems that are life threatening or handicapping.. Instead try to have a stress free healthy and happy lifestyle that might just do the magic for your skin!

Share this post


Link to post
Share on other sites
Does anyone have any similar experiences or advice?

I'm considering the Accutane route as my last ditch attempt, but am worried as I've heard it can make hair loss occur, or make it worse... as I already have Alopecia, I'm surprised my Derm recommended it!

If anyone can offer some kind words, advice or anything I'd be so grateful!

There's a forum here that contain members' personal experiences with accutane if you're seriously considering it, and if you're derm and you, think it's the last resort. Different accounts are written there (both beneficial and not), and it would be really good for you to read them (if you haven't read them yet). I can not personally vouch for accutane since I haven't tried it.

Personally, much as I want to be as objective about the drug as I wanted to, i hope you can find other therapies that can help you besides that. Take care, and much luck for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×